Hey there! Sign in to join this conversationNew here? Join for free

If I'm not approved for roaccutane what other ways are there to get rid of my acne? Watch

    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Enigma55)
    Has anyone tried doxycycline? That worked really well for me, but a few days after completing my course the acne was back (this happened 3 times).

    Im at a loss as to what to try next as roaccutane is a no go for me.
    That's the annoying thing with tetracycline antibiotics they're similar to benzoyl peroxide where they work when you're on them but as soon as you're off A BAM it's back again :/ have you tried skinoren, it contains azelaic acid which is sometimes more effective in reducing the acne even after you've come off the course.
    Offline

    0
    ReputationRep:
    Go for a swim in the dead sea. 'tworks.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by moya)
    Did you true using Panoxyl properly? So something like this:

    Get an anti bacterial soap wash (http://www.amazon.co.uk/Quinoderm-28...8947498&sr=8-1). Get the strongest Panoxyl you can buy (10%, or the prescription one that also has something else in (duac or something).

    Use the wash in the morning. Massage, leave it in for a few mins, gently wash it off and PAT dry very carefully. Then leave your face to dry for 10 mins. Then apply as much Panoxyl you can (it says on my duac to use about 2cm for the whole face) but make sure it all rubs in. Do the same at night.

    It's basically the instructions for Regimen (http://www.acne.org/regimen.html#regimen_howto) without the moisturizer.
    Yep I did for 3 years I used it properly. I was on the strongest form of Panoxyl you could get and you weren't supposed to layer the stuff on only put a tiny bit on the affected areas as if you put it on the areas that weren't affected they can develop spots, the same with TCP if you put it it on an area that isn't affected more will appear.

    Duac done nout for me, it was beyond rubbish and everything just flarred up even more than before due to the lack of effective treatment :/
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by s.aley)
    Go for a swim in the dead sea. 'tworks.
    Unfortunately I do not have the money or the ability to travel to the dead sea XD
    Offline

    0
    ReputationRep:
    (Original post by CarryOn123)
    I think I've tried tazarotene, it's market name is Zorac isn't it?
    Yeah. No luck?
    Offline

    2
    ReputationRep:
    (Original post by CarryOn123)
    That's the annoying thing with tetracycline antibiotics they're similar to benzoyl peroxide where they work when you're on them but as soon as you're off A BAM it's back again :/ have you tried skinoren, it contains azelaic acid which is sometimes more effective in reducing the acne even after you've come off the course.
    No I haven't I'll look into it, thanks. Do you think that means my acne is hormonal if the anti-biotics make it go away completely and then when I stop it's back?
    Offline

    0
    ReputationRep:
    (Original post by CarryOn123)
    Yep I did for 3 years I used it properly. I was on the strongest form of Panoxyl you could get and you weren't supposed to layer the stuff on only put a tiny bit on the affected areas as if you put it on the areas that weren't affected they can develop spots, the same with TCP if you put it it on an area that isn't affected more will appear.

    Duac done nout for me, it was beyond rubbish and everything just flarred up even more than before due to the lack of effective treatment :/
    Well apparently it's actually better to use the lowest strength (2.5%, wikipedia says they are all the same according to tests) and use a LOT of it (it's cheap anyway).
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by moya)
    Well apparently it's actually better to use the lowest strength (2.5%, wikipedia says they are all the same according to tests) and use a LOT of it (it's cheap anyway).
    Still didn't work for me no matter what strength I used and you can't trust everything you see on wikipedia, it's not always correct
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Enigma55)
    No I haven't I'll look into it, thanks. Do you think that means my acne is hormonal if the anti-biotics make it go away completely and then when I stop it's back?
    Most likely but I'm not an expert so don't take my word for definite
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Daniel_R)
    Yeah. No luck?
    Nopes xD
    Offline

    12
    ReputationRep:
    A mixture of petrol and a thickening agent such as gelatine, apply this evenly over your face then sit near a naked flame to open up your pores. This concoction is searingly effective
    Offline

    0
    ReputationRep:
    (Original post by CarryOn123)
    Nopes xD
    Try witch hazel, not that crap from chemist laced with alcohol , google organic witch hazel.
    Offline

    2
    ReputationRep:
    (Original post by CarryOn123)
    Most likely but I'm not an expert so don't take my word for definite
    I've definately noticed that when I'm stressed my acne is worse than usual so it could potentially be hormonal. Apparently some people have gluten and/or diary allergies which can cause acne flare ups. I'm so desperate think I might give the gluten free diet a go.

    I did try a dairy free diet and it definatley had an effect. Not sure how I'd manage a few months without wheat though :O
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Daniel_R)
    Try witch hazel, not that crap from chemist laced with alcohol , google organic witch hazel.
    I've tried witch hazel products they done nout which is why I went onto chemist products
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Enigma55)
    I've definately noticed that when I'm stressed my acne is worse than usual so it could potentially be hormonal. Apparently some people have gluten and/or diary allergies which can cause acne flare ups. I'm so desperate think I might give the gluten free diet a go.

    I did try a dairy free diet and it definatley had an effect. Not sure how I'd manage a few months without wheat though :O
    Don't try the gluten/ dairy free diet without consulting your doctor to check whether your body can handle it. I know you said the dairy free diet had an effect on your acne but if you're doing it cold chicken/ without knowing if you're body can definitely handle it you could be doing more harm than good even if you can't see/ feel the harm right now
    Offline

    0
    ReputationRep:
    You have a good reason for the roaccutane then
    Offline

    0
    ReputationRep:
    Skinoren and stop using make up/foundation
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Daniel_R)
    You have a good reason for the roaccutane then
    I probably do don't I? :P I just hope I'm approved for it even if I am crapping myself about it XD
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by 2ndClass)
    Skinoren and stop using make up/foundation
    Skinoren didn't work that well for me and I hardly ever wear any make-up/ foundation, I just wear a moistuiser during the day and let everyone look else see my acne, it's not my fault if they can't handle how good looking I am ;D
    I only wear foundation to very special occasions or any job interviews I might have (which is only like every 2/3 months) plus I clean my skin properly if I do wear make-up
    Offline

    1
    ReputationRep:
    (Original post by CarryOn123)
    I probably do don't I? :P I just hope I'm approved for it even if I am crapping myself about it XD
    lymacycline dried the skin on my hand a bit dry lol so i went off it after a week, but i tried everything before that and they were all crap and did nothing .
    I went to the doctors and if you make yourself cry and say you cant leave the house and its depressing you he/she will refer you to a derm .
    It sounds a bit extreme but it's worth it .
    isotretinoin WILL clear you up in a month .
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: June 9, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Will you be richer or poorer than your parents?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.